ERICH URBACH, M.D., F.A.C.A.; HAROLD L. GOLDBURGH, M.D., F.A.C.P.; PHILIP M. GOTTLIEB, M.D., F.A.C.A.
This content is PDF only. Please click on the PDF icon to access.
Instances of sudden death after intravenous typhoid vaccine therapy have appeared sporadically in the literature (Hench,1 Cecil,2 Ziskind and Schattenberg,3 Lewis,4 Russel5). No uniform opinion exists concerning the mechanisms responsible for death. A number of possibilities have been considered by various authors: (1) disturbances of the neurovascular system (acute vasomotor collapse) (Cecil2), hyperpyrexia (Russel5), (2) vascular changes (disturbances in the capillary permeability), chemical changes leading to acute thrombosis (Hench1), (3) stimulation of inflammatory foci of infectious origin (Hench1), (4) anaphylactic shock (Ziskind and Schattenberg,3 Russel5).
On the basis of the case reported herein and the experimental work of
URBACH E, GOLDBURGH HL, GOTTLIEB PM. GENERAL SANARELLI-SHWARTZMAN PHENOMENON WITH FATAL OUTCOME FOLLOWING TYPHOID VACCINE THERAPY*. Ann Intern Med. 1944;20:989–994. doi: https://doi.org/10.7326/0003-4819-20-6-989
Download citation file:
Published: Ann Intern Med. 1944;20(6):989-994.
Infectious Disease, Prevention/Screening, Vaccines/Immunization.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use